• Any idea what can help blurry vision while going thru chemo? Are there eye drops?

    Asked by Justfoundout on Saturday, August 8, 2020

    Any idea what can help blurry vision while going thru chemo? Are there eye drops?

    7 Answers from the Community

    7 answers
    • po18guy's Avatar
      po18guy

      Hmmm. Sorry to hear this. Have you checked the common and less common side effects of each of the drugs (chemo and otherwise) you are taking? If blurred vision is not on the list, I would call doctor and mention it. It may also be prudent to schedule an ophthalmologist visit. Any number of things could be at work here. If you are taking or receiving steroids (prednisone, methylprednisolone, dexamethasone etc.), they can lead to cataracts which blur your vision - just went through that.

      about 1 month ago
    • cllinda's Avatar
      cllinda

      Although I went through a different cancer treatment, I had both blurry vision and double vision. I couldn't read, crochet or do much of anything. It was really bad.
      Check with your doctor. But I think this is pretty typical of treatment. Chemo messes with so much. Once chemo ended, it took a while to get back to normal. Hugs.

      about 1 month ago
    • Bengal's Avatar
      Bengal

      I don't recall blurred vision but my eyes hurt like the devil. The overhead fluorescent lights at my treatment center (or anywhere) hurt like the devil. I finally called ophthalmologist and was diagnosed with an inflammation of one of the membranes in my eye no doubt caused by chemo. He prescribed drops which eventually cleared it up. But, yes, some chemo can cause or speed up the growth of cataracts.

      about 1 month ago
    • JaneA's Avatar
      JaneA

      What everyone has said is true. Blurry vision can come from a wide variety of causes. I was taking Avastin (a targeted therapy) along with chemo, and my vision got blurry. I wear glasses for distance, and I went to my regular optometrist for a check up - turned out that my vision had dramatically improved. I had to get new glasses. Avastin caused my hear-sightedness to improve.

      about 1 month ago
    • Justfoundout's Avatar
      Justfoundout

      Thank you all for the input. I have appointment with my eye doctor Tomorrow. I’m hoping there are drops or maybe my eyesight has changed because of chemo. I do take dexamethasone the day before chemo and for 2 days after. We will see what happens tomorrow. Thank you again for this information

      about 1 month ago
    • wmsavs' Avatar
      wmsavs

      Wishing you good luck with your ophthalmologist tomorrow. Please update us when you can...

      about 1 month ago
    • alivenwell's Avatar
      alivenwell

      I have had glaucoma since I was 30 years old and have been taking eye drops for a while.
      I experienced blurred vision and light sensitivity. Just to play it safe, get your eyes checked for glaucoma. My pressure went way up and I had to get eye surgery asap to lower pressure.

      about 1 month ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy


    Read and answer more small cell, lung cancer questions.  Also, don't forget to check out our Small Cell, Lung Cancer page.